Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What are alternatives if I have some chest tightness after taking warfarin?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
What are my alternatives if I have some chest tightness after taking warfarin 20 minutes earlier?
Posted Fri, 4 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 5 hours later
Brief Answer:
May be serious at your age. Visit ER.

Detailed Answer:
Respected Ma'm
1. From a simple regurgitation of acid from stomach to the food pipe to a cardiac event , all possibilities can be there when someone has a tightness of chest.
2. This may not be associated with warfarin at all or may not be related to systemic effects of warfarin as it started within 20 minutes of taking drug.
3. Warfarin increases the thrombogenicity of blood for first few days (when given without protection of other anticoagulants) and can predispose to thrombotic episodes.
4. Since this is the first time you have this feeling I would request you to see your emergency room physician on priority so that a serious issue can be ruled out.
Hope this helps. feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor